Alert archive / Kentucky / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 55, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jun 5, 2007, 6:12 PM EDT for Breathitt County, Lee County, Owsley County, Kentucky. It was in force for 63 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2007, 6:12 PM EDT (22:12 UTC)
- Expired
- Jun 5, 2007, 7:15 PM EDT
- In force
- 63 min
- Issued by
- NWS Jackson, KY
- Area
- Counties, with a storm outline in the text
Counties Breathitt County, KY, Lee County, KY, Owsley County, KY
The radar
The Jackson,KY radar (KJKL), 21 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 6:29 PM EDT | HAIL 1.25 | Beattyville, KY | |
| Jun 5, 7:00 PM EDT | HAIL 1 | 5 N Jackson, KY | IN MT. CARMEL AREA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 1:47 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.2 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 704 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KJKL 052212
SVRJKL
KYC025-129-189-052315-
/O.NEW.KJKL.SV.W.0055.070605T2212Z-070605T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
612 PM EDT TUE JUN 5 2007
THE NATIONAL WEATHER SERVICE IN JACKSON KY
HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BREATHITT COUNTY IN SOUTHEAST KENTUCKY
LEE COUNTY IN SOUTHEAST KENTUCKY
OWSLEY COUNTY IN SOUTHEAST KENTUCKY
* UNTIL 715 PM EDT
* AT 606 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR
CRYSTAL...OR 6 MILES EAST OF IRVINE...AND MOVING SOUTHEAST AT 40
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MALONEY...BEATTYVILLE...PROCTOR AND ZOE BY 620 PM EDT...
AIREDALE...PRIMROSE...ST. HELENS AND VADA BY 625 PM EDT...
CANYON FALLS AND MONICA BY 630 PM EDT...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS
TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
LAT...LON 3736 8366 3735 8372 3757 8389 3762 8387
3764 8382 3766 8383 3771 8370 3762 8350
3767 8343 3755 8301 3753 8301 3752 8309
3746 8313 3735 8338 3738 8347 3733 8355
3733 8364
$$
GREIF4 follow-up statements
000
WWUS53 KJKL 052224
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
623 PM EDT TUE JUN 5 2007
KYC025-129-189-052315-
/O.CON.KJKL.SV.W.0055.000000T0000Z-070605T2315Z/
LEE KY-BREATHITT KY-OWSLEY KY-
623 PM EDT TUE JUN 5 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR OWSLEY...BREATHITT AND LEE COUNTIES...
AT 619 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 80 MPH. THIS STORM WAS
LOCATED NEAR WHYNOT...OR ABOUT 6 MILES NORTHWEST OF BEATTYVILLE...
MOVING SOUTHEAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
MALONEY...BEATTYVILLE...PROCTOR AND CORGLETON BY 630 PM EDT...
ST. HELENS...AIREDALE...PRIMROSE AND VADA BY 635 PM EDT...
ATHOL AND TALLEGA BY 640 PM EDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
HAIL UP TO THE SIZE OF QUARTERS HAS BEEN REPORTED IN ESTILL COUNTY
WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE
IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.
TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7
2...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3736 8366 3735 8372 3757 8389 3762 8387
3764 8382 3766 8383 3771 8370 3762 8350
3767 8343 3755 8301 3753 8301 3752 8309
3746 8313 3735 8338 3738 8347 3733 8355
3733 8364
$$
DUSTY000
WWUS53 KJKL 052254
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
652 PM EDT TUE JUN 5 2007
KYC025-129-189-052315-
/O.CON.KJKL.SV.W.0055.000000T0000Z-070605T2315Z/
LEE KY-BREATHITT KY-OWSLEY KY-
652 PM EDT TUE JUN 5 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR OWSLEY...BREATHITT AND LEE COUNTIES...
AT 650 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 80 MPH. THIS STORM WAS
LOCATED NEAR YEADON...OR ABOUT NEAR JACKSON...MOVING EAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
INVERNESS...QUICKSAND...DUMONT AND JACKSON BY 700 PM EDT...
SMITH BRANCH...PORTSMOUTH...WILSTACY AND FLINTVILLE BY 705 PM
EDT...
PRESS AND SIKES BY 710 PM EDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
HAIL UP TO THE SIZE OF HALF DOLLARS HAS BEEN REPORTED WITH THIS
STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION
TO PROTECT LIFE AND PROPERTY.
TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7
2...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3736 8366 3735 8372 3757 8389 3762 8387
3764 8382 3766 8383 3771 8370 3762 8350
3767 8343 3755 8301 3753 8301 3752 8309
3746 8313 3735 8338 3738 8347 3733 8355
3733 8364
$$
DUSTY000
WWUS53 KJKL 052259
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
658 PM EDT TUE JUN 5 2007
KYC129-052308-
/O.CAN.KJKL.SV.W.0055.000000T0000Z-070605T2315Z/
LEE KY-
658 PM EDT TUE JUN 5 2007
...THE SEVERE THUNDERSTORM WARNING FOR LEE COUNTY IS CANCELLED...
LAT...LON 3736 8366 3736 8381 3747 8389 3751 8389
3748 8384 3753 8366 3750 8359 3763 8354
3763 8346 3767 8342 3755 8301 3753 8308
3746 8314 3738 8331 3736 8339 3738 8348
3733 8356 3726 8354
$$
KYC025-189-052315-
/O.CON.KJKL.SV.W.0055.000000T0000Z-070605T2315Z/
BREATHITT KY-OWSLEY KY-
658 PM EDT TUE JUN 5 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR OWSLEY AND BREATHITT COUNTIES...
AT 650 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR YEADON...OR ABOUT NEAR JACKSON...MOVING EAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
PORTSMOUTH...HAGINSVILLE...WILSTACY AND PRESS BY 705 PM EDT...
SIKES AND ROUSSEAU BY 710 PM EDT...
LUNAH...CAMP LEWIS AND GUAGE BY 715 PM EDT...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS
LAT...LON 3736 8366 3736 8381 3747 8389 3751 8389
3748 8384 3753 8366 3750 8359 3763 8354
3763 8346 3767 8342 3755 8301 3753 8308
3746 8314 3738 8331 3736 8339 3738 8348
3733 8356 3726 8354
$$
GREIF000
WWUS53 KJKL 052315
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
715 PM EDT TUE JUN 5 2007
KYC025-189-052323-
/O.EXP.KJKL.SV.W.0055.000000T0000Z-070605T2315Z/
BREATHITT KY-OWSLEY KY-
715 PM EDT TUE JUN 5 2007
...THE SEVERE THUNDERSTORM WARNING FOR OWSLEY AND BREATHITT COUNTIES
EXPIRES AT 715 PM EDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR SOUTHEASTERN KENTUCKY.
THE STORM THAT PROMPTED THE WARNING HAS DIMINISHED TO LESS THAN
SEVERE. TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE
NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6
7 7 2...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3736 8366 3736 8381 3747 8389 3751 8389
3748 8384 3753 8366 3750 8359 3763 8354
3763 8346 3767 8342 3755 8301 3753 8308
3746 8314 3738 8331 3736 8339 3738 8348
3733 8356 3726 8354
$$
DUSTYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:38 PM EDT, 2 hours 34 minutes earlier.
Area forecast discussion, Jun 5, 3:38 PM EDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 338 PM EDT TUE JUN 5 2007 .SHORT TERM.../TONIGHT THROUGH THURSDAY NIGHT/...UPDATED CONVECTION HAS QUICKLY FIRED OVER THE AREA THIS AFTERNOON. UNDER SEVERE THUNDERSTORM WATCH UNTIL 9 PM FOR MUCH OF OUR CWA...EXCEPT FOR AREAS NEAR THE WEST VIRGINIA BORDER. MUCAPES HAVE DECREASE TO 1000-1500 J/KG OVER MUCH OF THE AREA...WITH LI/S RANGING FROM -1 IN THE EAST...TO -5 OVER CENTRAL KY. INITIAL BATCH OF CONVECTION WILL CONTINUE MOVING ESE ACROSS THE AREA. A COLD FRONT AND H5 TROF WILL SWING THROUGH THE AREA THIS EVENING...BRINGING ANOTHER BATCH OF CONVECTION OVER THE AREA. ACTIVITY SHOULD BEGIN TO WIND DOWN THOUGH AFTER SUNSET. TAPERED POPS DOWN TO ACCOUNT FOR THIS. SOME FOG SHOULD BEGIN TO DEVELOP OVERNIGHT TONIGHT. SOUNDINGS INDICATE FAVORABLE CONDITIONS FOR SOME LOCALLY DENSE FOG...ESPECIALLY IN VALLEYS AND AREAS THAT RECEIVE RAIN TODAY. PRECIP SHOULD END BEFORE 9Z. DRY AIR AND HIGH PRESSURE MOVES OVER THE AREA WEDNESDAY...RETURNING THE MOSTLY SUNNY SKIES TO THE AREA. CLOUDS WILL INCREASE A LITTLE LATER WEDNESDAY NIGHT AND THURSDAY AS A GOOD PUSH OF WARM 850 AIR MOVES OVER THE AREA. WENT WITH WARMER MOS THROUGH THE PERIOD. .LONG TERM.../FRIDAY THROUGH TUESDAY/...UPDATED MODELS HAVE MADE A SHIFT TO A WEAKER H5 HIGH OVER THE SOUTHEASTERN UNITED STATES OVER THE WEEKEND. THIS WILL ALLOW FOR A COLD FRONT TO MOVE ACROSS THE AREA ON FRIDAY INTO FRIDAY EVENING. AFTER THAT...HIGH PRESSURE BUILD IN FOR SATURDAY INTO SUNDAY. TEMPS WILL NOT BE QUITE AS WARM AS ONCE FORECASTED THOUGH...MAINLY TOPPING OUT IN THE MID TO UPPER 80S. THE FRONT WILL STALL TO OUR SOUTH OVER THE WEEKEND...THEN BEGIN TO RETURN NORTH AS A WARM FRONT MONDAY AND TUESDAY...BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS BACK TO THE AREA. GENERALLY SIDED CLOSER TO THE ECMWF AND HPC MANUAL PROGS FOR THE EXTENDED. && .AVIATION.../18Z TO 18Z/...UPDATED SHOWERS AND THUNDERSTORMS WERE MOVING ACROSS THE AREA THIS AFTERNOON. THESE MAY HIT SOME OF THE TAF SITES...ESPECIALLY JKL...THIS AFTERNOON. THE SHOWERS AND THUNDERSTORMS SHOULD GRADUALLY WIND DOWN AFTER SUNSET. AREAS OF FOG WILL DEVELOP OVERNIGHT...AND PRODUCING IFR VIS AT LOZ AND SME...WITH MVFR AT JKL. SOME VALLEY LOCATIONS WILL ALSO LIKELY SEE SOME DENSE FOG OVERNIGHT. OTHERWISE...EXPECT VFR CONDITIONS ON WEDNESDAY AS HIGH PRESSURE BUILDS OVER THE AREA. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...WJM LONG TERM...WJM AVIATION...WJM
Hazardous weather outlook, Jun 5, 3:58 PM EDT, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 358 PM EDT TUE JUN 5 2007 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106-108-109- 111>118-061100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-WOLFE-MAGOFFIN-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY- LESLIE-LETCHER- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...CAMPTON... SALYERSVILLE...BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE... HAZARD...MANCHESTER...HYDEN...WHITESBURG 358 PM EDT TUE JUN 5 2007 ...SEVERE THUNDERSTORM WATCH 349 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. NUMEROUS THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING. SOME STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. HEAVY DOWNPOURS WILL ALSO BE POSSIBLE. ISOLATED THUNDERSTORMS WILL STILL BE POSSIBLE AFTER MIDNIGHT. AREAS OF FOG ARE EXPECTED TO DEVELOP OVERNIGHT. SOME OF THE FOG MAY BE LOCALLY DENSE...REDUCING VISIBILITIES TO AROUND A QUARTER OF A MILE AT TIMES...ESPECIALLY IN AREAS THAT RECEIVED RAIN TODAY...AND ALSO IN RIVER VALLEYS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED THUNDERSTORMS ARE EXPECTED FRIDAY INTO FRIDAY NIGHT. THUNDERSTORMS ARE ALSO POSSIBLE MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN JACKSON THIS EVENING. KYZ107-110-119-120-061100- JOHNSON-FLOYD-MARTIN-PIKE- INCLUDING THE CITIES OF...PAINTSVILLE...PRESTONSBURG...INEZ... PIKEVILLE 358 PM EDT TUE JUN 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. NUMEROUS THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING. SOME STORMS MAY CONTAIN SMALL HAIL...GUSTY WINDS...AND HEAVY DOWNPOURS. ISOLATED THUNDERSTORMS WILL STILL BE POSSIBLE AFTER MIDNIGHT. AREAS OF FOG ARE EXPECTED TO DEVELOP OVERNIGHT. SOME OF THE FOG MAY BE LOCALLY DENSE...REDUCING VISIBILITIES TO AROUND A QUARTER OF A MILE AT TIMES...ESPECIALLY IN AREAS THAT RECEIVED RAIN TODAY...AND ALSO IN RIVER VALLEYS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED THUNDERSTORMS ARE EXPECTED FRIDAY INTO FRIDAY NIGHT. THUNDERSTORMS ARE ALSO POSSIBLE MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE IN JACKSON THIS EVENING. WJM
In the hours before
Special weather statement, Jun 5, 5:39 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 539 PM EDT TUE JUN 5 2007 KYZ058-059-069-052245- POWELL-ESTILL-JACKSON- 539 PM EDT TUE JUN 5 2007 ...A STRONG THUNDERSTORM TO AFFECT POWELL AND ESTILL AND NORTHWESTERN JACKSON COUNTIES THROUGH 645 PM EDT THIS EVENING... AT 539 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES WEST OF HARRIS FERRY...MOVING SOUTHEAST AT 30 MPH. THIS STORM WILL BE NEAR HARRIS FERRY AROUND 545 PM EDT...PALMER AROUND 550 PM EDT...FOX AROUND 555 PM EDT...SANDHILL AROUND 600 PM EDT...AND NORTH IRVINE AROUND 605 PM EDT. RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. GREIF
Special weather statement, Jun 5, 5:50 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 550 PM EDT TUE JUN 5 2007 KYZ113-115-117-052230- KNOTT-PERRY-LESLIE- 550 PM EDT TUE JUN 5 2007 ...A LINE OF STRONG THUNDERSTORMS TO AFFECT KNOTT AND EASTERN PERRY AND LESLIE COUNTIES THROUGH 630 PM EDT THIS EVENING... AT 550 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM MOUSIE TO AVAWAM TO 10 MILES SOUTHWEST OF BOBS FORK... MOVING SOUTHEAST AT 35 MPH. THE STORMS WILL BE NEAR WISCOAL AROUND 555 PM EDT...VIPER AROUND 600 PM EDT...REDFOX AROUND 605 PM EDT...YEADDISS AROUND 610 PM EDT...AND SPRUCE PINE AROUND 615 PM EDT. RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. GREIF
Local storm report, Jun 5, 5:55 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
555 PM EDT TUE JUN 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 PM HAIL MANCHESTER 37.15N 83.77W
06/05/2007 M0.88 INCH CLAY KY EMERGENCY MNGR
NICKEL SIZED HAIL FELL FOR OVER 5 MINUTES IN DOWNTOWN
MANCHESTER.
&&
DUSTYLocal storm report, Jun 5, 6:06 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
606 PM EDT TUE JUN 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 5 NW IRVINE 37.75N 84.03W
06/05/2007 E1.00 INCH ESTILL KY TRAINED SPOTTER
&&
DUSTYSpecial weather statement, Jun 5, 6:10 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 610 PM EDT TUE JUN 5 2007 KYZ058-111-112-114-052245- ESTILL-LEE-BREATHITT-OWSLEY- 610 PM EDT TUE JUN 5 2007 ...A LINE OF STRONG THUNDERSTORMS TO AFFECT EASTERN ESTILL AND LEE AND WESTERN BREATHITT AND OWSLEY COUNTIES THROUGH 645 PM EDT THIS EVENING... AT 610 PM EDT...STRONG THUNDERSTORMS WERE LOCATED NEAR COW CREEK... MOVING SOUTHEAST AT 40 MPH. THIS STORM WILL BE NEAR WHYNOT AROUND 615 PM EDT...MOUNT OLIVE AROUND 620 PM EDT...ST. HELENS AROUND 625 PM EDT...TALLEGA AROUND 630 PM EDT...AND ATHOL AROUND 635 PM EDT. RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. GREIF
Local storm report, Jun 5, 6:11 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
611 PM EDT TUE JUN 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL LONDON 37.13N 84.08W
06/05/2007 M0.75 INCH LAUREL KY TRAINED SPOTTER
&&
DUSTYThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 8:34 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Wolfe | 26 min |
| Jun 5, 2:01 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Montgomery | 44 min |
| Jun 5, 2:58 PM EDT | Severe Thunderstorm Warning | JKL | Elliott | 32 min |
| Jun 5, 3:18 PM EDT | Severe Thunderstorm Warning | JKL | Morgan | 27 min |
| Jun 5, 3:24 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Wolfe | 36 min |
| Jun 5, 3:34 PM EDT | Severe Thunderstorm Warning | JKL | Johnson, Magoffin | 41 min |
| Jun 5, 4:02 PM EDT | Severe Thunderstorm Warning | JKL | Rockcastle | 28 min |
| Jun 5, 4:11 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Magoffin | 34 min |
| Jun 5, 4:45 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Pike | 45 min |
| Jun 5, 4:50 PM EDT | Severe Thunderstorm Warning | JKL | Jackson | 25 min |
| Jun 5, 4:53 PM EDT | Severe Thunderstorm Warning | JKL | Laurel, Rockcastle | 52 min |
| Jun 5, 5:31 PM EDT | Severe Thunderstorm Warning | JKL | Clay | 44 min |
| Jun 5, 5:41 PM EDT | Severe Thunderstorm Warning | JKL | Laurel, Rockcastle | 49 min |
| Jun 5, 5:43 PM EDT | Severe Thunderstorm Warning | JKL | Estill | 47 min |
| Jun 5, 5:59 PM EDT | Severe Thunderstorm Warning | JKL | Jackson | 46 min |
| Jun 5, 6:07 PM EDT | Severe Thunderstorm Warning | JKL | Knott, Letcher, Perry | 38 min |
| Jun 5, 6:20 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Leslie | 50 min |
| Jun 5, 6:27 PM EDT | Severe Thunderstorm Warning | JKL | Wolfe | 33 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.